zoloft and cymbalta - sexual side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Southerner
New Member


Date Joined Dec 2006
Total Posts : 1
   Posted 12/28/2006 9:51 PM (GMT -7)   
I hope this post is not "too much information", but I really need someone to listen.
 
about 11 years ago I began taking the antidepressant Paxil at the age of 25. I had been maried for 1.5 years, and I had suffered from depression since about age 15.  My husband encouraged me to see a doctor.   In the month prior to that I had been able to have an orgasm during intercourse every time.  I had not been able to achieve orgasm during intercourse prior to that month. Paxil improved my depression greatly but totally killed my sex life (i.e., could not achieve orgasm) I told my doctor about the sexual problem and he changed me to 50 mg of Zoloft.  For about 10 years I felt great.  I could achieve orgasm, but not every time and never during intercourse.  However, because I was feeling emotionally great, I just accepted this as a price I would have to pay to not be depressed.  In November 2005, I fell into a major depression again which was the result of a very upsetting event in my life.  My doctor upped my Zoloft to 100 mg and then to 150 mg.  I am much better in my depression, but not as happy as I was prior to that November.  I can still cry at the drop of a hat, but I can control it now.   Achieving orgasm is much more difficult and takes much longer than it did before my Zoloft was increased.  Because I know that it takes forever, I am very tense and stressed before sex with my husband.  He tells me to just relax and not put so much pressure on myself and that if I can't climax, just tell him and it is no big deal.  I told my doctor about all this today and he said that the increased dosage of Zoloft could be causing the sex problems.  He is changing me to Cymbalta.  Does anyone have any experience with how Cymbalta affect sexual performance? 

razzle51
Veteran Member


Date Joined Jan 2005
Total Posts : 763
   Posted 12/29/2006 2:38 AM (GMT -7)   
alot of meds have side effects one being lack of sex drive . Just do some reseach and find one that doesnt. But good luck , theres not many that dont have it.
Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
 

 
 
 
"Remember I'm pullin' for ya, we're all in this together" Red Green


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 12/29/2006 3:25 AM (GMT -7)   
Hi Southerner, welcome to healing well forum we are happy to have you join us.  I have been on Zoloft before but not Cymbalta.  So I cant be of any help there...but I can say also that razzle is right most of the antidepressants do have sexual side effects and they are differant for each of us.  I hope you have good luck with Cymbalta.  Please post again and let us know how it goes...take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:03 PM (GMT -7)
There are a total of 2,732,300 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
301 Guest(s), 12 Registered Member(s) are currently online.  Details
Chask, notsosicklygirl, Pirouette, Girlie, Todd1963, LG13, Fairwind, Mustard Seed, SueCAll, Malone26, trumpet123, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer